Alert archive / Vermont / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Jan 9, 2011, 8:53 PM EST for Addison County, Chittenden County, Vermont. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 8:53 PM EST (01:53 UTC)
- Expired
- Jan 10, 2011, 3:48 AM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT
The radar
The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS41 KBTV 100153 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 853 PM EST SUN JAN 9 2011 VTZ017-018-101000- /O.UPG.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ /O.NEW.KBTV.WS.W.0001.110110T0153Z-110110T1500Z/ EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...UNDERHILL...BRISTOL...RIPTON 853 PM EST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...EASTERN CHITTENDEN AND EASTERN ADDISON COUNTIES IN VERMONT ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARD TYPES...MODERATE TO HEAVY SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT... WITH A STORM TOTAL SNOW ACCUMULATION OF 8 TO 12 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...SNOW WILL CONTINUE ACROSS THE WARNING AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-VTZ002-003-005-006-016-101000- /O.CON.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE- EASTERN FRANKLIN- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...ST. ALBANS...NEWPORT...BURLINGTON... JOHNSON...STOWE...ENOSBURG FALLS...RICHFORD 853 PM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 10 AM EST MONDAY. * LOCATIONS...THE NORTHWESTERN SLOPES OF THE NORTHERN ADIRONDACKS...PORTIONS OF THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS...AND WESTERN PORTIONS OF THE CHAMPLAIN VALLEY OF VERMONT. * HAZARD TYPES...LIGHT TO MODERATE SNOW. * ACCUMULATIONS...3 TO 6 INCHES ACROSS THE NORTHWESTERN ADIRONDACKS. 4 TO 8 INCHES ACROSS THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS AND WESTERN PORTIONS OF THE CHAMPLAIN VALLEY OF VERMONT. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE ADVISORY AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...LOCALLY DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS 10 TO 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
2 follow-up statements
689 WWUS41 KBTV 100400 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1100 PM EST SUN JAN 9 2011 VTZ017-018-101200- /O.CON.KBTV.WS.W.0001.000000T0000Z-110110T1500Z/ EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...UNDERHILL...BRISTOL...RIPTON 1100 PM EST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER STORM WARNING...UNTIL 10 AM EST MONDAY. * LOCATIONS...EASTERN CHITTENDEN AND EASTERN ADDISON COUNTIES IN VERMONT ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARD TYPES...MODERATE TO HEAVY SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT... WITH A STORM TOTAL SNOW ACCUMULATION OF 8 TO 12 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...SNOW WILL CONTINUE ACROSS THE WARNING AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ008-101200- /O.EXA.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ WASHINGTON- INCLUDING THE CITY OF...MONTPELIER 1100 PM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. * LOCATIONS...WASHINGTON COUNTY IN NORTH CENTRAL VERMONT. * HAZARD TYPES...LIGHT TO MODERATE SNOW. * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL IS EXPECTED OVERNIGHT...WITH TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES EXPECTED ON MONDAY...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE ADVISORY AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ019-101200- /O.EXA.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ EASTERN RUTLAND- INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON 1100 PM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. * LOCATIONS...EASTERN RUTLAND COUNTY VERMONT ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARD TYPES...MODERATE TO OCCASIONALLY HEAVY SNOW. * ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS EXPECTED OVERNIGHT WITH A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES EXPECTED BY MONDAY. * TIMING...MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE ACROSS THE ADVISORY AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-VTZ002-003-005-006-016-101200- /O.CON.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE- EASTERN FRANKLIN- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...ST. ALBANS...NEWPORT...BURLINGTON... JOHNSON...STOWE...ENOSBURG FALLS...RICHFORD 1100 PM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 10 AM EST MONDAY. * LOCATIONS...THE NORTHWESTERN SLOPES OF THE NORTHERN ADIRONDACKS...PORTIONS OF THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS...AND WESTERN PORTIONS OF THE CHAMPLAIN VALLEY OF VERMONT. * HAZARD TYPES...LIGHT TO MODERATE SNOW. * ACCUMULATIONS...3 TO 6 INCHES ACROSS THE NORTHWESTERN ADIRONDACKS. 4 TO 8 INCHES ACROSS THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS AND WESTERN PORTIONS OF THE CHAMPLAIN VALLEY OF VERMONT. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE ADVISORY AREA OVERNIGHT INTO MONDAY MORNING BEFORE TAPERING OFF BY MONDAY AFTERNOON. * IMPACTS...LOCALLY DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH MONDAY MORNING...ESPECIALLY ACROSS HIGHER TERRAIN AREAS. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...LOWS 10 TO 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
455 WWUS41 KBTV 100848 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 348 AM EST MON JAN 10 2011 VTZ017-018-101000- /O.CAN.KBTV.WS.W.0001.000000T0000Z-110110T1500Z/ EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...UNDERHILL...BRISTOL...RIPTON 348 AM EST MON JAN 10 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN PORTIONS OF CHITTENDEN AND ADDISON COUNTIES OF VERMONT. SNOW...GENERALLY LIGHT...WILL CONTINUE OVER EASTERN CHITTENDEN AND EASTERN ADDISON COUNTIES OF VERMONT THROUGH MID-MORNING BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS. ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE IN THE 1 TO 2 INCH RANGE...BUT THE THREAT FOR ADDITIONAL HEAVY SNOW HAS COME TO AN END. $$ NYZ029>031-VTZ002-003-005-006-008-016-019-101000- /O.CAN.KBTV.WW.Y.0002.000000T0000Z-110110T1500Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- EASTERN FRANKLIN-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...ST. ALBANS...NEWPORT...BURLINGTON... JOHNSON...STOWE...MONTPELIER...ENOSBURG FALLS...RICHFORD... EAST WALLINGFORD...KILLINGTON 348 AM EST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...NORTHWEST AND NORTH CENTRAL VERMONT...AND EASTERN RUTLAND COUNTY VERMONT. LIGHT SNOW WILL CONTINUE THROUGH MID-MORNING BEFORE TAPERING OFF TO ISOLATED TO SCATTERED SNOW SHOWERS. ANY ADDITIONAL SNOW ACCUMULATION THIS MORNING WILL GENERALLY BE AN INCH OR LESS...BUT THE THREAD FOR ADDITIONAL MODERATE TO HEAVY SNOWFALL HAS COME TO AN END. $$ EVENSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 7:41 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 9, 7:41 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
741 PM EST SUN JAN 9 2011
.SYNOPSIS...
ACCUMULATING LIGHT SNOWS WILL CONTINUE ACROSS THE WESTERN SLOPES OF
THE NORTHERN MOUNTAINS AND PORTIONS OF THE CHAMPLAIN VALLEY THROUGH
MONDAY MORNING AS MOISTURE OF MARITIME ORIGIN WRAPS SOUTH INTO THE
AREA. WEAK HIGH PRESSURE THEN BUILDS ACROSS THE REGION BY MONDAY
NIGHT INTO TUESDAY WITH MAINLY FAIR AND DRY WEATHER EXPECTED.
DEVELOPING LOW PRESSURE PASSING SOUTH OF THE AREA TUESDAY NIGHT INTO
WEDNESDAY MAY TRACK CLOSE ENOUGH TO BRING A PERIOD OF LIGHT SNOWS TO
CENTRAL AND SOUTHERN VERMONT...AFTER WHICH MAINLY DRY AND SEASONABLE
WEATHER IS EXPECTED TO ROUND OUT THE WORK WEEK.
&&
.NEAR TERM /UNTIL 7 AM MONDAY MORNING/...
AS OF 318 PM EST SUNDAY...CURRENT FORECAST REMAINS ESSENTIALLY ON
TRACK FOR TONIGHT AS INCREASINGLY DEEP NORTHWESTERLY FLOW EVOLVES
ACROSS OUR AREA WHILE MARITIME MOISTURE WRAPS SOUTHWARD FROM
QUEBEC. THIS IN COMBINATION WITH SHARP 500 MB SHORTWAVE TROUGH
PASSG DURING THE 00-06Z TIME FRAME SHOULD ENSURE CONTINUATION OF
ACCUMULATING LIGHT SNOWS ACROSS THE WESTERN SLOPES OF THE NORTHERN
MOUNTAINS...AND THE NORTHEASTERN CHAMPLAIN VALLEY OF VERMONT.
MODELS CONTINUE TO HAVE VARYING SOLNS ON OVERALL PCPN TOTALS WITH
THIS EVENT...AND GIVEN 1) FLUFFY NATURE OF SNOW/HIGH SNOW TO
LIQUID RATIOS AND 2) MESOSCALE NATURE OF VALLEY/OROGRAPHICAL
FORCING...HAVE BASED MY PCPN CHCS/SNOW TOTALS TO A HEAVIER DEGREE
OF HI-RES LOCAL WRF MODEL SOLNS (WITH SOME DOWNWARD
ADJUSTMENT)...AND HISTORICAL PATTERN TYPICAL WITH THESE WRAP-
AROUND FLOWS. THUS STILL LOOKING AT A DECENT 3-6 INCH SNOWFALL
ALONG THE WESTERN SLOPES OF THE ADIRONDACKS...AND 4-8 INCH TOTALS
ACROSS THE NORTHEASTERN CHAMPLAIN VALLEY INTO THE WESTERN SLOPES
OF THE NORTHERN GREENS. LARGEST TOTALS IN THE CHAMPLAIN VALLEY OF
VERMONT SHOULD BE GENERALLY ALONG/EAST OF A
HINESBURG/ESSEX/WESTFORD/FAIRFIELD/SHELDON LINE...WITH MUCH LESSER
AMTS CLOSER TO LAKE CHAMPLAIN. REST OF FCST AREA SHOULD SEE JUST
SCATTERED SNOW SHOWER ACTIVITY WITH ONLY MINOR ACCUMULATIONS OF AN
INCH OR LESS IN MOST LOCALES AS NORTHWESTERLY DOWNSLOPING FLOW
INHIBITS PCPN. LOW TEMPERATURES SHOULD BE FAIRLY SIMILAR TO THIS
MORNING'S READINGS...GENERALLY IN THE 10 TO 20 DEGREE RANGE.
&&
.SHORT TERM /7 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 318 PM EST SUNDAY...LIGHT SNOW/SNOW SHOWER ACTIVITY SHOULD
STILL BE ONGOING ACROSS THE CURRENT ADVSY/AFOREMENTIONED AREAS
DURING MONDAY MORNING AS MOIST NORTH/NORTHWESTERLY BLOCKED FLOW
CONTINUES. STILL COULD SEE AN ADDITIONAL INCH OR TWO IN MORE
FAVORED LOCALES...BUT AS MOISTURE THINS AND DRIER AIR ADVECTS IN
AT LOWER LEVELS BY MONDAY AFTERNOON...OVERALL ACTIVITY SHOULD
WANE/DECREASE OVER TIME. BASED OFF BLENDED 925 MB THERMAL PROFILES
HIGHS SHOULD BE JUST A TAD COOLER THAN DAY BY ABOUT A DEGREE OR
TWO.
ANY LIGHT SNOW SHOWER/FLURRY ACTIVITY WILL THEN END BY MONDAY NIGHT
AS SHORTWAVE RIDING FROM THE SFC TO 500 MB PUSHES EAST INTO THE
NORTHEAST. THUS EXPECT SKIES TO BECOME MAINLY CLEAR WITH LIGHT
WINDS. DID OPT TO GO A FEW DEGREES BELOW BLENDED MOS GUIDANCE AS
RADIATIONAL PROCESSES SHOULD DOMINATE AT LOWER LEVELS WITH FRESH
LIGHT SNOW COVER. MAX TEMPS ON TUESDAY THEN SIMILAR TO
TODAY/TOMORROW WITH READINGS MAINLY IN THE 20S.
BY TUESDAY NIGHT MODELS HAVE COME INTO MUCH BETTER AGREEMENT
SHOWING DEVELOPING LOW PRESSURE INVOF OF CAPE HATTERAS TO TRACK
NORTHEAST NEAR THE 40N/-70W BENCHMARK. THIS FEATURE COMBINED WITH
LINGERING THOUGH WEAKENING UPPER ENERGY ACROSS THE EASTERN OHIO WILL
LIKELY PRODUCE A PERIOD OF LIGHT SNOW ACROSS OUR SOUTHERN TIER OF
COUNTIES OVERNIGHT SOME LIGHT ACCUMULATION POSSIBLE. ENSEMBLE
SPREADS ARE OVERALL FAIRLY LOW...INDICATING A HIGHER THAN NORMAL
CONFIDENCE LEVEL ON CURRENT FCST TRACK. DIFFERENCE LIES IN MODEL QPF
SOLNS WITH GFS SHOWING A BROADER MORE NORTHWARD ADVANCE OF LIGHT
SNOWS INTO OUR REGION. AS A RESULT...HAVE OFFERED A BLENDED QPF
SOLN HERE. REGARDLESS...THIS SHOULD BE A FAIRLY MODEST EVENT FOR OUR
AREA...MAINLY AFFECTING OUR SOUTHERN VERMONT COUNTIES WITH A
LIGHT/POSSIBLY MODERATE SNOWFALL...WITH CONSIDERABLY LESS PCPN
ACROSS OUR NORTHERN COUNTIES. MIN TEMPS SOMEWHAT WARMER THAN COLDER
TUESDAY MORNING LOWS AS CLOUDS OVERSPREAD THE AREA FROM THE SOUTH.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM EST SUNDAY...OVERALL LARGE SCALE PATTERN WL FEATURE
PROGRESSIVE WEST TO NORTHWEST FLW ALOFT WITH NEAR NORMAL TEMPS FOR
DAYS 4 THRU 7. STILL WATCHING FOR THE POTENTIAL OF A LIGHT TO
MODERATE SNOW EVENT ACRS SOUTHERN VT LATE TUES INTO WEDS. ALL
MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH TAKING SFC LOW
PRES (1012MB) NEAR CAPE HATTERAS ON 00Z WEDS...THEN TRACKING THIS
SYSTEM NE TO THE BENCHMARK (990MB) BY 12Z WEDS AND INTO EASTERN
CANADA BY 12Z THURS. MEANWHILE...A DEVELOPING MID/UPPER LVL CLOSED
CIRCULATION WL TRACK FROM THE OHIO VALLEY INTO PA THEN TWD
SOUTHERN NEW ENGLAND BY 00Z THURS. THIS TRACK WL KEEP THE HEAVIER
SNOW ASSOCIATED WITH COASTAL FGEN AND MESO-BANDING FEATURES TO
OUR SOUTH. HOWEVER...BOTH NAM/GFS SHOW DEEP 1000 TO 500MB MOISTURE
ACRS OUR CENTRAL/SOUTHERN CWA...ALONG WITH SOME PVA WITH ELONGATED
VORTICITY ACRS OUR REGION...WHICH WL PRODUCE A PERIOD OF LIGHT
SNOW LATE TUES INTO WEDS. IN ADDITION...DEVELOPING NORTHERLY WINDS
WL HELP TO ENHANCE CPV CONVERGENCE AND PRODUCE LOCALLY HIGHER QPF
AMOUNTS ON THE EASTERN CPV AND WESTERN SLOPES. STILL FEEL A
PLOWABLE SNOWFALL WL BE POSSIBLE ACRS RUTLAND/WINDSOR AND ORANGE
COUNTIES...WITH COASTAL SYSTEM. PROGGED 85H TEMPS BTWN -10C AND
-12C SUPPORT HIGHS MAINLY IN THE 20S. BY THURS INTO
FRIDAY...MID/UPPER LVL PATTERN IS VERY SIMILAR TO WHAT WE ARE
EXPERIENCING TODAY WITH NW FLW ALOFT AND SEVERAL EMBEDDED VORTS.
THIS ENERGY COMBINED WITH LEFTOVER MOISTURE AND UPSLOPE FLW WL
PRODUCE SOME MTN SNOW SHOWERS. DETAILS OF EXACT QPF AMOUNTS AND
TIMING WL BECMG CLEARER TWD MID WEEK. HOWEVER...NO SIGNIFICANT
ACCUMULATIONS ARE ANTICIPATED GIVEN SYNOPTIC SETUP FOR LATE THIS
UPCOMING WEEK. TEMPS WL CONT TO BE IN THE 20S FOR HIGHS AND
TEENS/L20S FOR OVERNIGHT LOWS. IF MORE CLEARING DEVELOPS THAN
ANTICIPATED TEMPS WL QUICKLY FALL TO BLW 0F IN THE COLDER VALLEYS
FOR OVERNIGHT LOWS.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...LOW PRESSURE WELL TO THE EAST AND HIGH
PRESSURE BUILDING IN FROM THE WEST IS CAUSING GUSTY WNWLY WINDS
ACROSS THE REGION. THIS WIND DIRECTION IS MAKING FOR LIGHT SNOW
AND IFR CONDS IN MOUNTAIN TAF SITES OF SLK AND MPV...WHILE OTHER
LOCATIONS REMAIN MVFR/VFR. WINDS ARE ALSO CAUSING SIGNIFICANT
ENHANCEMENT ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS...GUSTS
SEEM TO BE PUSHING IT JUST BEYOND THE BTV AIRFIELD...HOWEVER ALSO
CREATING SOME BLOWING SNOW...LIKELY AT OTHER AIRFIELDS AS WELL. A
SHORTWAVE...EVIDENT ON SATELLITE IMAGERY AND CANADIAN RADAR...IS
MOVING SOUTH INTO THE REGION AND IS EXPECTED TO CAUSE SOME
ENHANCEMENT IN SNOW SHOWERS BETWEEN 01-04Z. THIS WILL OCCNLY
BRING CONDS AT BTV AND MSS DOWN TO IFR FROM MVFR AND FROM IFR TO
MVFR AT PBG. VFR CONDS AT RUT ARE NOT EXPECTED TO BE IMPACTED BY
SNOW...OTHER THAN VCSH AND BLOWING SNOW IN GUSTS. MOST LOCATIONS
WILL SEE A DECREASE IN SNOW MONDAY MORNING AND EASING GUSTS BY AROUND
09Z...HOWEVER AS 850MB WINDS VEER MORE NNWLY BTV MAY SEE SOME LAKE
ENHANCEMENT...SO HAVE PUT IN MVFR CONDS BETWEEN 08-16Z MONDAY.
OUTLOOK 00Z TUESDAY THROUGH FRIDAY...RIDGE OF HIGH PRESSURE BUILDS
INTO THE REGION AND VFR CONDITIONS PREVAILS AT ALL SITES FROM 00Z
TUES THRU 00Z WEDS. NEXT SYSTEM WITH OCCASIONAL LIGHT SNOW AND
POTENTIAL IFR CONDITIONS WILL IMPACT SLK/MPV/BTV/RUT TAF SITES BTWN
06Z TUES THRU 06Z THURS. THIS PERIOD HAS THE POTENTIAL TO PRODUCE
A PROLONG PERIOD OF LIFR/IFR CONDITIONS AT MPV/RUT...GIVEN
EXPECTED STORM TRACK. NWLY FLOW BEHIND THE LOW PRESSURE SYSTEM
WILL LIKELY CAUSE SOME MOUNTAIN ENHANCEMENT FOR SLK/MPV INTO
FRIDAY WITH POSSIBLE IFR CONDS AND VFR ELSEWHERE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR VTZ002-003-
005-006-016>018.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NYZ029>031.
&&
SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...NHHazardous weather outlook, Jan 9, 3:17 AM EST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EST SUN JAN 9 2011 NYZ029>031-VTZ002-003-005-006-016>018-100830- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- 317 AM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ004-007>012-019-100830- ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN RUTLAND- 317 AM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM EXPECTED TO PASS CLOSE TO CAPE COD WILL BRING THE POTENTIAL FOR MODERATE SNOWFALL ACROSS SOUTH-CENTRAL AND EASTERN VERMONT TUESDAY NIGHT INTO WEDNESDAY. THE HIGHEST SNOWFALL AMOUNTS WILL LIKELY OCCUR ALONG THE EASTERN SLOPES OF THE GREEN MOUNTAINS FROM LUDLOW TO NORTHFIELD. THOSE WITH TRAVEL PLANS TUESDAY NIGHT AND/OR WEDNESDAY SHOULD CONTINUE TO MONITOR NWS FORECASTS FOR THE LATEST ON THIS POTENTIAL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026>028-034-035-087-VTZ001-100830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- 317 AM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:25 PM EST | Winter Storm Watch | BTV | Rutland | 13 hr |
Nearby
Winter Storm Warnings in Vermont, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.